# SDR 20010613CW004

- Difficulty date: April 13, 2001
- Submitted: June 13, 2001
- Operation: Air carrier
- Aircraft: N6794D
- Make and model: Cessna 421C
- Aircraft serial: 421C1030
- Engine: Cont GTSIO520L
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Bearing
- Part number: 632330
- Condition: Seized
- Location: Engine
- Part time: 1,590 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AT 25 HR OIL CHANGE, INTERVAL OIL WAS FOUND VENTING OUT THE RIGHT ENGINE OVERBOARD DRAIN AND THE OIL DRAINED FROM THE ENGINE HAD A METALLIC GLIMMER TO IT,  ALTHOUGH CUTTING THE OIL FILTER DID NOT REVEAL ANY UNUSUAL AMOUNT OF  METAL.  OIL VENTING WAS TRACED TO ENGINE DRIVEN HYDRAULIC PUMP ACCESSORY DRIVE.  PUMP AND DRIVE ASSY WERE REMOVED AND INSPECTED.  PLAIN BEARING IN  ADAPTOR  HAD SEIZED TO THE DRIVE SHAFT AND WAS SPINNING IN THE HOUSING, GALLING AND DEPOSITING SIGNIFICANT AMOUNT OF BRONZE AND ALUMINUM INTO OIL SUMP THROUGH  ACCESSORY CASE.   GALLING PRODUCED ENOUGH HEAT TO MELT  REAR SHAFT SEAL WHICH WAS WHY OIL HAD STARTED VENTING OVERBOARD.  PARTS WERE ALL REPLACED WITH NEW AND ENGINE, ACCESSORIES FLUSHED
